Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Some Banach algebras without discontinuous derivations


Author: Brian Forrest
Journal: Proc. Amer. Math. Soc. 114 (1992), 965-970
MSC: Primary 43A07; Secondary 43A15, 46J10
DOI: https://doi.org/10.1090/S0002-9939-1992-1068120-4
MathSciNet review: 1068120
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that the completion of $ A(G)$ in either the multiplier norm or the completely bounded multiplier norm is a Banach algebra without discontinuous derivations when $ G$ is either $ {F_2}$ or $ \operatorname{SL}(2,\mathbb{R})$.


References [Enhancements On Off] (What's this?)

  • [1] M. Cowling and U. Haagerup, Completely bounded multipliers of the Fourier algebra of a simple Lie group of real rank one, Invent. Math. 96 (1989), 507-549. MR 996553 (90h:22008)
  • [2] H. G. Dales and G. Willis, Cofinite ideals in Banach algebras and finite dimensional representations of group algebras, Proc. Conf. Automatic Continuity, Lecture Notes in Math., vol. 975, Springer-Verlag, New York, 1982. MR 697603 (84h:46061)
  • [3] J. De Canniere and U. Haagerup, Multipliers of the Fourier algebras of some simple Lie groups and their subgroups, Amer. J. Math. 107 (1985), 455-500. MR 784292 (86m:43002)
  • [4] P. Eymard, L'algèbre de Fourier d'un groupe localement compact, Bull. Soc. Math. France 92 (1964), 181-236. MR 0228628 (37:4208)
  • [5] A. Figa-Talamenca, A remark on multipliers of the Fourier algebra of the free group, Boll. Un. Mat. Ital, A (6) 16 (1979), 571-581.
  • [6] B. Forrest, Amenability and derivations of the Fourier algebra, Proc. Amer. Math. Soc. 104 (1988), 437-442. MR 931730 (89c:43001)
  • [7] -, Amenability and bounded approximate identities in ideals of $ A(G)$, Illinois J. Math. 34 (1990), 1-25. MR 1031879 (92e:43003)
  • [8] -, On amenability and some properties of $ \operatorname{Ap}(G)$, preprint.
  • [9] E. Hewitt and K. A. Ross, Abstract harmonic analysis, vol. 11, Springer-Verlag, New York, 1970. MR 0262773 (41:7378)
  • [10] N. P. Jewell, Continuity of module and higher derivations, Pacific J. Math. 68 (1977), 91-98. MR 0493341 (58:12369)
  • [11] A. T. Lau, Analysis on a class of Banach algebras with applications to harmonic analysis on locally compact groups and semigroups, Fund. Math. 118 (1983), 161-175. MR 736276 (85k:43007)
  • [12] V. Losert, Properties of the Fourier algebra that are equivalent to amenability, Proc. Amer. Math. Soc. 91 (1984), 347-354. MR 759651 (86b:43010)
  • [13] C. Nebbia, Multipliers and asymptotic behaviour of the Fourier algebra of nonamenable groups, Proc. Amer. Math. Soc. 84 (1982), 549-554. MR 643747 (83h:43002)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 43A07, 43A15, 46J10

Retrieve articles in all journals with MSC: 43A07, 43A15, 46J10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1992-1068120-4
Keywords: Fourier algebra, multipliers, completely bounded multiplier, derivation, free group
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society